Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 75, NWS Louisville, KY

May 7, 20164 counties in Indiana; Breckinridge County, Hancock County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 7, 2016, 8:22 PM EDT for 4 counties in Indiana; Breckinridge County, Hancock County, Ohio County, Kentucky. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2016, 8:22 PM EDT (00:22 UTC)
Expired
May 7, 2016, 9:00 PM EDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:33 PM EDTTSTM WND GST 601 Sw Portersville, INPOWER OUTAGES IN IRELAND.
May 7, 8:35 PM EDTTSTM WND GST 603 S Ireland, IN
May 7, 8:41 PM EDTTSTM WND DMGFerdinand, INUTILITY POLE DAMAGED ON E 13TH STREET
May 7, 8:47 PM EDTTSTM WND DMGHuntingburg, INTREES REPORTED DOWN.
May 7, 8:48 PM EDTTSTM WND DMGJasper, INTREES DOWN IN THE CITY.
May 7, 8:55 PM EDTTSTM WND DMGMentor, INTREES DOWN ACROSS HIGHWAY 64.
May 7, 9:00 PM EDTTSTM WND DMGTell City, INTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS53 KLMK 080022
SVRLMK
INC025-037-117-123-KYC027-091-183-080100-
/O.NEW.KLMK.SV.W.0075.160508T0022Z-160508T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 PM EDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN OHIO COUNTY IN CENTRAL KENTUCKY...
  WEST CENTRAL BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
  HANCOCK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 900 PM EDT/800 PM CDT/

* AT 821 PM EDT/721 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM NEAR WASHINGTON TO NEAR MASONVILLE...MOVING
  SOUTHEAST AT 60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND
  DAMAGE.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...TELL CITY...HAWESVILLE...HUNTINGBURG...FERDINAND...FRENCH LICK...
  LEWISPORT...CANNELTON...CLOVERPORT AND LEOPOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3851 8707 3849 8695 3853 8668 3869 8668
      3869 8657 3778 8654 3748 8674 3756 8703
      3767 8682 3771 8687 3780 8682 3784 8691
      3790 8692 3789 8699 3790 8699 3800 8677
      3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 0021Z 311DEG 50KT 3868 8713 3770 8710 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
1 follow-up statement
838 
WWUS53 KLMK 080042
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT SAT MAY 7 2016

INC025-037-117-123-KYC027-091-183-080100-
/O.CON.KLMK.SV.W.0075.000000T0000Z-160508T0100Z/
PERRY IN-ORANGE IN-CRAWFORD IN-DUBOIS IN-OHIO KY-BRECKINRIDGE KY-
HANCOCK KY-
842 PM EDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM
EDT/800 PM CDT/ FOR PERRY...WESTERN ORANGE...NORTHWESTERN CRAWFORD...
DUBOIS...NORTHERN OHIO...WEST CENTRAL BRECKINRIDGE AND HANCOCK
COUNTIES...

AT 842 PM EDT/742 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF JASPER TO 7 MILES NORTH OF
HARTFORD...MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. WIND GUSTS ESTIMATED NEAR 60 MPH
         WERE REPORTED NEAR IRELAND.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...TELL CITY...HAWESVILLE...HUNTINGBURG...FERDINAND...FRENCH LICK...
LEWISPORT...CANNELTON...CLOVERPORT AND LEOPOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3851 8707 3849 8695 3853 8668 3869 8668
      3869 8657 3778 8654 3748 8674 3756 8703
      3767 8682 3771 8687 3780 8682 3784 8691
      3790 8692 3789 8699 3790 8699 3800 8677
      3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 0042Z 311DEG 50KT 3853 8691 3755 8689 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:13 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 7, 7:13 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
713 PM EDT SAT MAY 7 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 710 PM EDT Sat May 7 2016

The complex of storms over south central IL continues to be a
concern as it approaches the region. Strong to severe storms will
likely maintain themselves as they move into the forecast area. This
complex of storms are expected to mainly move across the Ohio River
south of I-64 and continue to dive southeast. In addition some
storms are popping up out ahead of this complex and could move into
areas north of I-64. Thus a Severe Thunderstorm Watch has been
issued. The main threat is damaging winds with these storms.

Issued at 545 PM EDT Sat May 7 2016

A cluster of storms will continue to move southeast into the
Bluegrass region of Kentucky. Some of these storms have the
potential for damaging wind gusts and hail close to 1 inch. The next
round of storms is currently stretching from around St. Louis
northeast into central IL. This cluster will continue southeast and
move into southern IN by around 23-00Z. In addition, a few storms
could pop up ahead of this cluster. CAPE values will still be around
1000J/kg as the next wave of storms moves in with bulk shear values
of 35-45 knots. Therefore, the potential remains for these storms to
keep their intensity and potentially be severe. However, conditions
should become less favorable into the evening, so they could weaken
as they move across the forecast area.

.SHORT TERM (Now through Sunday Night)...
Issued at 316 PM EDT Sat May 7 2016

...Some Strong to Severe Storms Possible This Afternoon...

The main concern for the short term period remains this afternoon
and evening. There are a couple of areas of storms that could result
in stronger storms this afternoon. The first one is along the IL/IN
border and will continue to track southeast into southern IN and
areas along and north of I-64. The latest HRRR guidance brings some
of these storms into the Louisville metro by around 6 pm, so this
will need to be watched. In addition, storms associated with an
upper level wave over northern MO will continue to track southeast
into the region. These two areas of storms could eventually merge
and then sink southeast into central Kentucky through the evening.

Instability has been increasing this afternoon, especially south of
the cloud shield that is across portions of southern IN and north
central KY. Some differential heating is going on along this
boundary. Instability should continue to increase for at least the
next few hours as heating continues. Dewpoints remain a bit on the
lower side, but we should see some modest moisture increase this
afternoon. Shear is generally unidirectional with deep layer shear
values of 35-40 knots. Given all this, damaging winds are expected
to be the main concern with some marginally severe hail possible as
well in the strongest storms.

The bulk of the stronger storms are expected to move out by 03Z or
so. Some showers or storms will linger into the overnight hours
across north central KY as a cold front moves through. Rain should
dissipate by Sunday morning with a dry day then expected.
Temperatures will vary widely tomorrow across the region with highs
in the north topping out in the upper 60s and highs across south
central KY reaching the lower 80s.

.LONG TERM (Monday through Saturday)...
Issued at 303 PM EDT Sat May 7 2016

Monday will start out under weak upper level ridging. The ridge will
move east through the day with southwesterly flow setting up. This
southwesterly flow aloft will remain in place through Wednesday and
then transition to more zonal. Multiple disturbances will move
through this flow bringing rounds of showers and thunderstorms.

The first round of showers and storms will move in from the west
Monday afternoon. Think any storms on Monday will be confined to
west central KY and southern IN. As the upper level disturbance
moves closer late Monday night storms will become more numerous.
This wave should move out on Tuesday afternoon with another one
moving in late Tuesday night into Wednesday morning. There will then
be another relative lull with the final round moving through on
Thursday as a front pushes through the region. Given the area will
generally be in the warm sector with decent instability developing,
some stronger storms are possible through this time frame, though
the specific timing of waves will need to be refined at a later
time. Rainfall amounts of 1-2 inches area wide will be possible
with this activity, though with the convective nature of it, some
locations could see up to 3 inches.

Friday should see a break in the precipitation as high pressure
builds in. Another round of rain looks to then move in Friday night.
Temperatures this week will be a bit above normal with highs in the
mid 70s to low 80s. Lows will be in the 50s to low 60s.

&&

.AVIATION (00Z TAF Update)...
Updated at 712 PM EDT Sat May 7 2016

In the very front part of the forecast period, VFR conditions are
expected at the terminals.  However, conditions will deteriorate at
KSDF between 08/01-03Z as upstream squall line pushes in from the
west.  It is difficult to predict the specific strength of this line
as it pushes through.  However, upstream radar data shows a decent
cold pool developing and the line is surging with a slight turn to
the left (north/poleward).  This would place the line in the KSDF
terminal around 08/01Z or so.  Some scattered convection may affect
the terminal prior to 08/01Z.  As the line pushes through, expect a
period of IFR/MVFR cig/vsbys with wind gusts of 40-45kts.

For KLEX, VFR conditions are expected for the next few hours, but
convection is likely to impact the terminal after 08/02Z through
about 08/06Z. Similar to KSDF, a period of MVFR/IFR cigs/vsbys with
wind gusts of 30-40kts can not be ruled out.

For KBWG, the forecast is not as clear with respect to convection
chances.  VFR conditions with a gusty southwest/west-southwest wind
is expected this evening.  If current squall line maintains its SE
push, we could see a period of convection affect KBWG between 08/03-
05Z.

After 08/06Z, precipitation is expected to be generally east of the
terminals with a light northwest wind expected.  Plenty of mid-high
level cloudiness is expected overnight and some patchy fog may
develop.  The outlook for Sunday is for VFR conditions with a light
southwest wind.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....EER
Long Term......EER
Aviation.......MJ
Hazardous weather outlook, May 7, 7:19 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT SAT MAY 7 2016

INZ076-077-083-084-089>092-KYZ023>031-034-038-039-045>047-053>055-
061>067-071-074-076>078-081-082-082330-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK-HANCOCK-
BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-JEFFERSON-OLDHAM-
SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE-MARION-BOYLE-BUTLER-
EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-WARREN-BARREN-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...LEWISPORT...
HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD...LEITCHFIELD...
ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE...
MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...BOWLING GREEN...GLASGOW...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
719 PM EDT SAT MAY 7 2016 /619 PM CDT SAT MAY 7 2016/

...SEVERE THUNDERSTORM WATCH 147 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THE STORMS MAY BE
STRONG TO SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE
WEATHER THREAT. IN ADDITION...CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY
AND AGAIN ON THURSDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY DAMAGING WINDS OR HAIL THIS
AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-KYZ032-033-035>037-040>043-048-049-056-057-070-072-073-
075-082330-
SCOTT-JEFFERSON-TRIMBLE-HENRY-FRANKLIN-HARRISON-WOODFORD-FAYETTE-
BOURBON-NICHOLAS-JESSAMINE-CLARK-GARRARD-MADISON-LOGAN-SIMPSON-ALLEN-
MONROE-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD...MILTON...
NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...
LANCASTER...RICHMOND...RUSSELLVILLE...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...TOMPKINSVILLE
719 PM EDT SAT MAY 7 2016 /619 PM CDT SAT MAY 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE STRONGEST
STORMS WILL PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY
AND AGAIN ON THURSDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER

In the hours before

Special weather statement, May 7, 5:53 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
553 PM EDT SAT MAY 7 2016

KYZ038>040-045>048-054>057-066-067-072245-
WASHINGTON-MERCER-BOYLE-WOODFORD-CASEY-SPENCER-NELSON-LINCOLN-MARION-
MADISON-GARRARD-ANDERSON-JESSAMINE-
553 PM EDT SAT MAY 7 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT GARRARD...
WASHINGTON...BOYLE...NORTHEASTERN NELSON...SOUTHEASTERN SPENCER...
CENTRAL JESSAMINE...NORTHERN LINCOLN...SOUTHERN WOODFORD...MERCER...
SOUTHERN ANDERSON...EASTERN MARION...NORTH CENTRAL CASEY AND
SOUTHWESTERN MADISON COUNTIES...

AT 553 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BARDSTOWN TO 12 MILES SOUTHWEST
OF LAWRENCEBURG TO NEAR NICHOLASVILLE...AND MOVING SOUTHEAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...DANVILLE...HARRODSBURG...LEBANON...STANFORD...LANCASTER...
SPRINGFIELD...MCCREARY...BEREA AND BALLARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3752 8430 3754 8430 3753 8432 3754 8432
      3754 8435 3748 8437 3748 8445 3747 8452
      3746 8471 3745 8515 3746 8517 3745 8519
      3745 8527 3796 8548 3802 8511 3793 8460
      3753 8428
TIME...MOT...LOC 2153Z 324DEG 34KT 3789 8538 3793 8507 3785 8462

ZT
Local storm report, May 7, 6:11 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT SAT MAY 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 SE SAINT MATTHEWS     38.24N 85.63W
05/07/2016                   JEFFERSON          KY   PUBLIC

            PICTURE FROM FACEBOOK OF LARGE TREE LEANING
            ON APARTMENTS OF MALLGATE ST. MATTHEWS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, May 7, 6:53 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT SAT MAY 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     SAINT MATTHEWS          38.25N 85.64W
05/07/2016                   JEFFERSON          KY   PUBLIC

            LARGE TREE DOWN.

0525 PM     TSTM WND GST     3 ESE SHIVELY           38.18N 85.76W
05/07/2016  E45 MPH          JEFFERSON          KY   NWS EMPLOYEE

            REPORTED AT CHURCHILL DOWNS.

0519 PM     HAIL             LYNDON                  38.26N 85.59W
05/07/2016  M0.25 INCH       JEFFERSON          KY   PUBLIC

0516 PM     HAIL             JEFFERSONTOWN           38.21N 85.57W
05/07/2016  M0.75 INCH       JEFFERSON          KY   PUBLIC

&&

NWS LOUISVILLE KY
IRIS SYSTEM

SZAPPANOS
Special weather statement, May 7, 7:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT SAT MAY 7 2016

INZ083-080015-
DUBOIS-
730 PM EDT SAT MAY 7 2016

...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS OVER WASHINGTON...MOVING
SOUTHEAST AT 40 MPH.

WINDS 30 TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...BIRDSEYE...DUBOIS...KYANA...ELLSWORTH...SAINT
ANTHONY...BRETZVILLE...MENTOR AND CELESTINE.

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3850 8698 3850 8696 3849 8696 3849 8695
      3851 8693 3850 8691 3850 8688 3853 8683
      3852 8668 3825 8668 3825 8672 3829 8694
      3839 8707
TIME...MOT...LOC 2330Z 304DEG 33KT 3862 8720

ZT
Local storm report, May 7, 8:06 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT SAT MAY 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     JEFFERSONTOWN           38.21N 85.57W
05/07/2016                   JEFFERSON          KY   PUBLIC

            TREE DOWN ON CAR.

&&

SZAPPANOS
Special weather statement, May 7, 8:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT SAT MAY 7 2016

INZ076-084-090-KYZ025-080030-
ORANGE-CRAWFORD-HARRISON-MEADE-
806 PM EDT SAT MAY 7 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...SOUTHERN
ORANGE...CRAWFORD AND NORTH CENTRAL MEADE COUNTIES...

AT 806 PM EDT...A STRONG THUNDERSTORM WAS OVER ENGLISH...MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ENGLISH...CAREFREE TOWN...MARENGO...MILLTOWN...LEAVENWORTH...RAMSEY...
VALEENE...RICEVILLE...SULPHUR AND FARGO.

LAT...LON 3853 8666 3833 8607 3812 8626 3832 8668
      3846 8668
TIME...MOT...LOC 0006Z 295DEG 32KT 3834 8650

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:06 PM EDTSpecial Weather StatementLMKCrawford24 min
May 7, 8:25 PM EDTSpecial Weather StatementLMKCrawford, Floyd, Harrison35 min
May 7, 8:36 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison24 min
May 7, 8:48 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Perry, Washington42 min
May 7, 8:56 PM EDTSevere Thunderstorm WarningLMKDubois, Orange, Perry34 min
May 7, 8:59 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison31 min
May 7, 9:18 PM EDTSevere Thunderstorm WarningLMKClark, Crawford, Floyd, Harrison42 min
May 7, 8:53 PM EDTSpecial Weather StatementLMKJefferson, Spencer37 min
May 7, 9:37 PM EDTSpecial Weather StatementLMKAnderson, Garrard, Jessamine, Mercer, Spencer, Woodford38 min
May 7, 10:02 PM EDTSpecial Weather StatementLMKShelby28 min
May 7, 10:23 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Woodford52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.